Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 50, NWS Raleigh, NC

May 23, 2018Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 23, 2018, 7:17 PM EDT for Sampson County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2018, 7:17 PM EDT (23:17 UTC)
Expired
May 23, 2018, 7:50 PM EDT
In force
33 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Sampson County, NC

The radar

The Wilmington radar (KLTX), 83 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2018-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2018-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

285 
WUUS52 KRAH 232317
SVRRAH
NCC163-240015-
/O.NEW.KRAH.SV.W.0050.180523T2317Z-180524T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
717 PM EDT WED MAY 23 2018

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Southeastern Sampson County in central North Carolina...

* Until 815 PM EDT

* At 716 PM EDT, a severe thunderstorm was located 9 miles northwest
  of Harrells, or 12 miles south of Clinton, moving southeast at 15
  mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Harrells, Garland and Ivanhoe. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately. Lightning is one of 
nature's leading killers. Remember, if you can hear thunder, you are 
close enough to be struck by lightning.

&&

LAT...LON 3458 7826 3461 7831 3463 7832 3464 7831
      3465 7832 3467 7832 3470 7837 3475 7839
      3478 7843 3481 7845 3485 7849 3496 7817
      3494 7815 3490 7815 3474 7820 3471 7813
      3472 7811 3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 2316Z 308DEG 12KT 3482 7831 

HAIL...<.75IN
WIND...60MPH
 
$$

77
2 follow-up statements
187 
WWUS52 KRAH 232333
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
733 PM EDT WED MAY 23 2018

NCC163-240015-
/O.CON.KRAH.SV.W.0050.000000T0000Z-180524T0015Z/
Sampson NC-
733 PM EDT WED MAY 23 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...

At 731 PM EDT, severe thunderstorms were located along a line
extending from 6 miles north of Harrells to 12 miles east of Ammon,
moving southeast at 15 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Harrells, Garland and Ivanhoe. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3458 7826 3461 7831 3463 7832 3464 7831
      3465 7832 3467 7832 3470 7837 3475 7839
      3478 7843 3481 7845 3494 7815 3490 7815
      3474 7820 3471 7813 3472 7811 3471 7811
      3468 7816 3455 7825
TIME...MOT...LOC 2331Z 307DEG 13KT 3483 7818 3476 7836 

HAIL...<.75IN
WIND...60MPH
 
$$

77
445 
WWUS52 KRAH 232350
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
750 PM EDT WED MAY 23 2018

NCC163-232359-
/O.CAN.KRAH.SV.W.0050.000000T0000Z-180524T0015Z/
Sampson NC-
750 PM EDT WED MAY 23 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY IS
CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.  However heavy rain is
still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3458 7826 3461 7831 3463 7832 3464 7831
      3465 7832 3467 7832 3470 7837 3475 7839
      3478 7843 3481 7845 3494 7815 3490 7815
      3474 7820 3471 7813 3472 7811 3471 7811
      3468 7816 3455 7825
TIME...MOT...LOC 2347Z 308DEG 12KT 3480 7813 3473 7831 

$$

MORROW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:31 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, May 23, 3:31 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
331 PM EDT Wed May 23 2018

.SYNOPSIS...
A cold front will approach from the northwest this afternoon, and
then push southeast through central North Carolina tonight. This
front will settle across South Carolina Thursday through Friday, as
high pressure builds in from the northeast.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 PM Wednesday...

Mid afternoon meso analysis depicts a sfc boundary roughly west-to-
east just north of the VA/NC border. A moderately unstable
atmosphere lies south of this sfc feature with MLCAPE values 1500-
2000 J/kg across the region. Effective bulk shear on the order of 30-
35 kts confined to the far northeast quadrant of our forecast
region, with weaker shear noted elsewhere.

Convection developing along this sfc boundary, but also along a low
level trough between 925-850mb, stretching from the southern
Piedmont toward the Triangle region. Expect the showers and storms
to erupt shortly over the northern Coastal Plain where the better
shear and highest instability reside. Still appears the greatest
threat for an isolated severe storms will be roughly north and east
of Raleigh, with a slightly less chance over the remainder of the
Piedmont. Storms that are able to maintain an updraft of sufficient
depth for 15-20 minutes may produce hail. While current thinking is
that most of the hail will be small, some of the convective hail
parameters suggest hail to the size of quarters may occur northeast
of Raleigh. The damaging wind signal is not as strong, though
parameters suggest the wind threat will be highest across the far
northern Piedmont into the northern Coastal Plain.

Timing has not changed with the greatest coverage anticipated
through 9 PM, with a slow diminishing trend in coverage/intensity
thereafter. Still expect to see isolated/scattered showers occurring
overnight across the southern counties as the sfc front drapes
across this region.

Low level nely flow behind the boundary will advect moisture below
the developing frontal subsidence inversion to result in a layer of
stratus late overnight into early Thursday morning across the region.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 330 PM Wednesday...

Thursday and Thursday night, the sfc front should stall near or just
southwest of our southern counties. Moisture pooling in vicinity of
this feature should maintain mostly cloudy skies and a small threat
for showers and possibly a thunderstorms, most probable during the
afternoon hours. Otherwise northeast flow will temporarily usher a
drier low level air mass into at least the northeast third of
central NC. Potential for sfc dewpoints to lower into the upper
50s/around 60 from Raleigh north and east, and into the lower 60s in
the NW Piedmont and the central Coastal Plain around GSB. Though
afternoon temperatures will return to the mid 80s, the lower
dewpoints will result in comfortable humidity levels.

Much of the same Thursday night with more clouds SW and fewer NE.
Under clear skies and calm wind regime, some of the cooler spots
across the northern Coastal Plain into the northeast Piedmont should
dip into the upper 50s/around 60 for overnight low temperatures.
Elsewhere, min temps in the low and mid 60s will be common.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 330 PM Wednesday...

Within relatively slow, blocked flow aloft across the CONUS during
the medium range, the pattern over cntl NC will be dominated by a
broad, re-loading trough centered over the GOM/Gulf coast states,
and a downstream ridge extending across the top from the swrn N.
Atlantic and cntl/ern Caribbean Sea nwwd across the upr Midwest. The
(generally sly) flow between these two features will direct a plume
of tropical moisture characterized by precipitable water values of
1.75 to 2.5" from the nwrn Caribbean Sea nwwd across the sern U.S.,
especially by early next week.

At the surface, an initially cooler and drier continental air mass,
accompanying modifying surface high pressure off the srn middle
Atlantic coast, will extend wwd into NC on Fri. This ridge will then
drift east of Bermuda through the weekend, with progressively
modifying return flow throughout the sern U.S. through early next
week. (Possibly tropical) low pressure over the GOM this weekend
would likely meander slowly over the nrn GOM and Gulf coast states
through the period owing to the ridge downstream, and over the top.

Some "ring of fire" convection may skirt the wrn and srn Piedmont
late Fri-Fri night, in a developing warm/moist advection regime
directed there, with otherwise continued drier and more stable
conditions in closer proximity to the offshore (deep layer) ridging.
This regime will then likely edge ewd, with an associated good
chance of showers and storms across cntl NC, on Sat. There may be a
relative lull in convective probabilities/coverage, in briefly more
pronounced ridging aloft downstream of the GOM low pressure, on Sun.
It will then become increasingly unsettled, with high chance to
likely probabilities of showers/storms, maximized with diurnal
heating, Memorial Day through the middle of next week.

High temperatures are likely to be near to slightly above normal,
though modulated/hindered by convection/clouds especially early-mid
next week, while low temperatures are likely to be a category or
three above normal for the same reason.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 125 PM Wednesday...

 While VFR parameters will persist across central NC through
Thursday evening, there will be brief periods of MVFR/IFR ceilings.
Scattered convection this afternoon through early evening will
produce instance of sub VFR ceilings/visibilities. The threat for
convection appears highest in proximity of KRWI and KFAY, mainly
between 20Z through 24Z. In vicinity of the stronger convection,
wind gusts 30-35kts may occur along with small hail.

 After 06Z, areas of low stratus will develop in the NE low level
flow behind the departing sfc cold front. The threat for these low
ceilings appears greatest over all the region except the Triad
region, mainly between 09Z-14Z Thursday.

 A stable air mass will overspread the majority of the central NC
Thursday and Thursday night, maintaining the VFR conditions. The
only threat for isolated-scattered convection should be across the
southern Piedmont, well south of the Triad, and west of KFAY.

 The atmosphere is projected to become increasingly moist and
unstable from Friday and beyond, especially during the later half of
the holiday weekend. This should lead to extended periods of sub VFR
conditions, primarily related to ceilings.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Hartfield
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...MWS
AVIATION...WSS
Hazardous weather outlook, May 23, 3:48 PM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
348 PM EDT Wed May 23 2018

NCZ007>011-021>028-038>043-078-240930-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Wayne-
348 PM EDT Wed May 23 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

A few strong to severe storms are possible through this evening over
roughly the northern half of central North Carolina, especially to
the north and east of Raleigh. Hail to the size of quarters and wind
gusts over 60 mph are possible. The severe weather threat will begin
to decrease shortly after sunset.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ073>077-083>086-088-089-240930-
Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-
Cumberland-Sampson-
348 PM EDT Wed May 23 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

An isolated strong thunderstorm with dime size hail and wind gusts
around 45 mph will be possible through 10 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 23, 5:26 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Raleigh NC
526 PM EDT WED MAY 23 2018

NCZ026-232215-
Franklin NC-
526 PM EDT WED MAY 23 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY
UNTIL 615 PM EDT...

At 526 PM EDT, Doppler radar was tracking a strong thunderstorm near
Louisburg, moving southeast at 10 mph.

Pea size hail, heavy rain, and wind gusts up to 40 mph will be
possible with this storm.

Locations impacted include...
Centerville and Ingleside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3625 7821 3617 7803 3599 7815 3612 7829
      3619 7832 3626 7822
TIME...MOT...LOC 2126Z 310DEG 8KT 3618 7826

MORROW
Special weather statement, May 23, 5:33 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
533 PM EDT WED MAY 23 2018

NCZ086-088-232215-
Hoke NC-Cumberland NC-
533 PM EDT WED MAY 23 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CUMBERLAND AND
SOUTHEASTERN HOKE COUNTIES UNTIL 615 PM EDT...

At 533 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raeford, moving southeast at 10 mph.

Dime size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Raeford, Hope Mills, Silver City and Rockfish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, and other light outdoor objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3486 7893 3487 7892 3490 7894 3495 7903
      3486 7915 3497 7927 3510 7911 3485 7877
      3485 7883 3483 7890
TIME...MOT...LOC 2133Z 303DEG 10KT 3501 7916

WSS
Special weather statement, May 23, 5:41 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
541 PM EDT WED MAY 23 2018

NCZ009-026-232215-
Franklin NC-Vance NC-
541 PM EDT WED MAY 23 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN VANCE AND NORTH CENTRAL
FRANKLIN COUNTIES UNTIL 615 PM EDT...

At 541 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kittrell, or 8 miles northwest of Louisburg, moving southeast at 15
mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Henderson, Kittrell, South Henderson and Gillburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3628 7829 3627 7831 3626 7823 3619 7832
      3612 7829 3620 7851 3635 7851
TIME...MOT...LOC 2141Z 304DEG 13KT 3620 7838

MORROW
Special weather statement, May 23, 5:55 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
555 PM EDT WED MAY 23 2018

NCZ011-232300-
Halifax NC-
555 PM EDT WED MAY 23 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HALIFAX COUNTY
UNTIL 700 PM EDT...

At 555 PM EDT, Doppler radar was tracking a strong thunderstorm near
Scotland Neck, or 9 miles southeast of Halifax, moving southeast at
15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Scotland Neck, Hobgood and Tillery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3609 7731 3601 7740 3600 7743 3603 7746
      3604 7751 3608 7754 3609 7753 3610 7755
      3622 7764 3629 7741 3626 7741 3624 7738
      3621 7738 3619 7735 3619 7733 3617 7731
      3616 7727 3612 7724 3612 7725 3610 7723
TIME...MOT...LOC 2155Z 335DEG 12KT 3622 7746

MORROW
Special weather statement, May 23, 6:05 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
605 PM EDT WED MAY 23 2018

NCZ084>086-088-232300-
Scotland NC-Richmond NC-Hoke NC-Cumberland NC-
605 PM EDT WED MAY 23 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCOTLAND...SOUTHEASTERN
RICHMOND...SOUTHERN CUMBERLAND AND SOUTHERN HOKE COUNTIES UNTIL 700
PM EDT...

At 605 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 7 miles south of
Fayetteville to 6 miles southwest of Hamlet. Movement was east at 25
mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Fayetteville, Laurinburg, Rockingham, Raeford, Hamlet, Maxton,
Antioch, Jerome, Hope Mills and Dobbins Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3480 7968 3481 7982 3485 7990 3491 7985
      3508 7903 3496 7861 3486 7850 3483 7890
      3490 7894 3495 7904 3483 7919 3484 7935
      3477 7933 3463 7946
TIME...MOT...LOC 2205Z 290DEG 22KT 3496 7891 3482 7979

77
Special weather statement, May 23, 7:00 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Raleigh NC
700 PM EDT WED MAY 23 2018

NCZ089-240000-
Sampson NC-
700 PM EDT WED MAY 23 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SAMPSON COUNTY
UNTIL 800 PM EDT...

At 659 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Clinton, moving southeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Harrells, Garland, Turkey and Ivanhoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
      3475 7839 3478 7843 3481 7845 3484 7849
      3486 7850 3500 7819 3493 7815 3490 7815
      3474 7820 3471 7813 3472 7811 3471 7811
      3468 7816 3455 7825
TIME...MOT...LOC 2259Z 313DEG 11KT 3485 7839

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:01 PM EDTSpecial Weather StatementRAHStanly44 min
May 23, 3:09 PM EDTSpecial Weather StatementRAHFranklin36 min
May 23, 3:20 PM EDTSpecial Weather StatementRAHAlamance55 min
May 23, 3:34 PM EDTSpecial Weather StatementRAHDurham41 min
May 23, 3:43 PM EDTSpecial Weather StatementRAHNash62 min
May 23, 4:01 PM EDTSpecial Weather StatementRAHStanly44 min
May 23, 4:04 PM EDTSpecial Weather StatementRAHChatham56 min
May 23, 4:19 PM EDTSevere Thunderstorm WarningRAHChatham, Wake41 min
May 23, 4:34 PM EDTSpecial Weather StatementRAHFranklin26 min
May 23, 4:56 PM EDTSpecial Weather StatementRAHWarren34 min
May 23, 5:01 PM EDTSpecial Weather StatementRAHHalifax59 min
May 23, 5:04 PM EDTSpecial Weather StatementRAHCumberland, Sampson, Wayne56 min
May 23, 5:05 PM EDTSpecial Weather StatementRAHAnson, Richmond55 min
May 23, 5:15 PM EDTSpecial Weather StatementRAHGranville45 min
May 23, 5:26 PM EDTSpecial Weather StatementRAHFranklin49 min
May 23, 5:33 PM EDTSpecial Weather StatementRAHCumberland42 min
May 23, 5:41 PM EDTSpecial Weather StatementRAHVance34 min
May 23, 5:55 PM EDTSpecial Weather StatementRAHHalifax65 min
May 23, 6:05 PM EDTSpecial Weather StatementRAHHoke, Scotland55 min
May 23, 7:00 PM EDTSpecial Weather StatementRAHSampson60 min
May 23, 7:24 PM EDTSpecial Weather StatementRAHRandolph51 min
May 23, 7:27 PM EDTSpecial Weather StatementRAHWilson48 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.